Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Red rashes appeared on clitoris. Taking valtrex. What is the underlying cause?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
I have herpes but have not had an outbreak in over a year. I have a red raw place on the tip end of the lip of my clitoris. I started back on my Valtrex but I wanted to make sure that this is probably most likely what it is. I have never had a place break out like this.
Posted Mon, 18 Mar 2013 in Vaginal and Uterus Health
Answered by Dr. Nilofer AR 8 minutes later
Thanks for writing to us on health care magic.

Can you give me more information so as to come to a right diagnosis.
1. Have you been tested for herpes? If so then when? Did you take complete treatment?
2. Have you got yourself tested for other STD?
3. How big is the sore? Is it painful? Is it single or multiple?
4. Any other symptoms like vaginal discharge?

Waiting for your reply,
Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Red rashes appeared on clitoris. Taking valtrex. What is the underlying cause? 22 minutes later
I am 50 and I was diagnoised probably 25 years ago. Not sure if I have ever been tested for anything else. It is one place, red and raw on the tip end of the lip of my vagina. If I have an outbreak it is usually around the buttocks or inside the lip of my vagina, never on the tip end.

I thought maybe it was just raw because I bought some new jeans that really snug and also some spandex pants that I thought could be rubbing it raw.
Answered by Dr. Nilofer AR 7 hours later
Thanks for your reply.

History suggests it is due to local trauma and Abrasion due to friction.
It does not seem like herpes or STD.

I suggest you to wear loose cotton undergarments.
Avoid friction.
Keep the area dry. Avoid moisture.
If it is not painful, you need not worry about it. It will heal in a couple of weeks.
Maintain personal hygiene.
Take multivitamin tablets and iron if you are anemic.

Hope this helps,
Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor